Alert archive / North Dakota / Flash Flood Warnings in 2005

Flash Flood Warning 36, NWS Bismarck, ND

September 5, 2005LaMoure County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Sep 5, 2005, 6:54 PM CDT for LaMoure County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2005, 6:54 PM CDT (23:54 UTC)
Expired
Sep 5, 2005, 10:00 PM CDT
In force
3 hr
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County LaMoure County, ND

The radar

The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2005-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2005-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1344 J/kg
Mixed-layer CIN
-347 J/kg
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KBIS 052355
FFWBIS
NDC045-060300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
654 PM CDT MON SEP 5 2005

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 1000 PM CDT

* AT 650 PM CDT...VERY HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS
  WHICH WERE MOVING THROUGH EASTERN LAMOURE COUNTY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA
  MOURE...GRAND RAPIDS...DICKEY...VERONA AND MARION.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 4630 9805 4663 9804 4663 9852 4630 9857

$$

TSW
2 follow-up statements
000
WGUS73 KBIS 060155
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
850 PM CDT MON SEP 5 2005

NDC045-060300-
LAMOURE ND-
850 PM CDT MON SEP 5 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 PM CDT FOR EASTERN
LAMOURE COUNTY...

THUNDERSTORMS THAT PRODUCED VERY HEAVY RAIN OVER EASTERN LAMOURE 
COUNTY HAVE ENDED AND NO ADDITIONAL PRECIPITATION IS EXPECTED.

HOWEVER...BECAUSE OF HIGH SOIL MOISTURE...AND ADDITIONAL 
REPORTS OF AROUND 2 INCHES OF RAINFALL THIS EVENING...THERE MAY 
STILL BE EXCESSIVE RUNOFF AND PONDING OF WATER IN LOW LYING AREAS.

EXCESSIVE RUNOFF FROM THIS EVENINGS HEAVY RAINFALL MAY CAUSE LOCAL 
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LAT...LON 4630 9805 4663 9804 4663 9852 4630 9857

$$
TWH
000
WGUS73 KBIS 060307
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 PM CDT MON SEP 5 2005

NDC045-060310-
LAMOURE ND-
1000 PM CDT MON SEP 5 2005

...THE FLASH FLOOD WARNING FOR EASTERN LAMOURE COUNTY EXPIRED AT 1000
PM CDT...

THUNDERSTORMS PRODUCING VERY HEAVY RAIN HAVE MOVED OUT OF THE AREA 
AND NO ADDITIONAL RAINFALL IS EXPECTED.

LAT...LON 4630 9805 4663 9804 4663 9852 4630 9857

$$
TWH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 3:00 AM CDT, 15 hours 54 minutes earlier.

Area forecast discussion, Sep 5, 3:00 AM CDT, 15 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT MON SEP 5 2005

.SHORT TERM...MONDAY THROUGH WEDNESDAY NIGHT...
NEXT SHORTWAVE INTO EASTERN MONTANA WILL PUSH INTO THE WEST
AND CENTRAL AREAS BY NOON TODAY. SURFACE LOW EXPECTED TO REACH
CENTRAL AREAS AROUND SAME PERIOD. CONVECTION ASSOCIATED WITH
THIS NEXT SYSTEM FIRING UP IN EASTERN MONTANA EARLY THIS MORNING
WILL EXPECTED ACTIVITY TO MOVE INTO THE WEST EARLY THIS MORNING
REACHING THE CENTRAL AREAS LATE IN THE MORNING. SYSTEM PULLS
EAST OF THE FORECAST AREA BY THIS EVENING WITH HIGH PRESSURE
BUILDING IN FROM THE WEST...THUS ENDING PRECIP FOR THE AREA.
LINGERING CONVECTION OVER THE EAST CENTRAL AREAS EXPECTED TO END
BY LATE EVENING. LITTLE CHANGE TO REST OF THE FORECAST PACKAGE
THROUGH WEDNESDAY NIGHT. NEXT SYSTEM WILL BRING A SLIGHT CHANCE
OF PRECIP TO THE REGION WEDNESDAY NIGHT PER GFS MODEL DATA.
TEMPERATURES WILL RANGE SEASONALLY MILD THROUGH THE PERIOD.

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...
MOST OF THE EXTENDED PERIOD IS DOMINATED BY A TRANSITION TO A
SOUTHWEST US UPPER LOW LEAVING THE NORTHERN PLAINS GENERALLY BENEATH
AN UPPER LEVEL RIDGE WITH SOUTHWEST FLOW ALOFT. THIS WILL BRING MILD
WEATHER WITH THE REGION ON THE EDGE OF THE SHORTWAVE ENERGY TRACK.
HAVE EXTENDED THE CHC FOR THUNDERSTORMS INTO FRIDAY NIGHT...BUT LEFT
THE REMAINDER OF THE WEEKEND DRY...HOWEVER REGION WILL BE KEEPING
HIGHER DEWPOINTS UNDER THE RIDGE...SO MOISTURE NEVER REALLY GOES
AWAY AND REGION REMAINS PRIMED FOR THUNDERSTORMS IF SHORTWAVE ENERGY
CAN MAKE IT INTO THE RIDGE. RAISED HIGHS ND LOWS A FEW DEGREES TO
ACCOUNT FOR THE WARMER WEATHER PATTERN.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RGT/WAA
Hazardous weather outlook, Sep 5, 4:15 AM CDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
415 AM CDT MON SEP 5 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-060915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
415 AM CDT MON SEP 5 2005 /315 AM MDT MON SEP 5 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHWEST NORTH DAKOTA...NORTHWEST NORTH DAKOTA...
NORTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 5, 4:07 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
407 PM CDT MON SEP 5 2005

NDZ048-051-060500-
DICKEY-LA MOURE-
407 PM CDT MON SEP 5 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
768 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA...

IN NORTH DAKOTA THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST NORTH DAKOTA

DICKEY... LAMOURE...

THIS INCLUDES THE CITIES OF...EDGELEY AND OAKES.
Local storm report, Sep 5, 5:45 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
545 PM CDT MON SEP 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             4 WNW MEDINA            46.92N 99.38W
09/05/2005  1.00 INCH        STUTSMAN           ND   PUBLIC

&&

VROLLER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 5:40 PM CDTSevere Thunderstorm WarningBISStutsman65 min
Sep 5, 5:43 PM CDTSevere Thunderstorm WarningBISLaMoure, Stutsman47 min

Nearby

Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.